Benadryl and Doxepin are not the same but have some of the same side effects like drowsiness. If you take them together they may make you extremely tired and you will probably want to sleep. Benadryl is an allergy med and Doxepin is an antidepressant. Be careful about mixing them especially if you need to function. They are both old drugs and are good drugs too. Good luck. Hope this helped.
Benadryl is an antihistamine, diphenhydramine HCl, which is an over the counter medication, also the sedative component in many higher priced sleep aids such as Unisom and Sominex. Doxepin, however, falls under the brand name Sinequan, a tricyclic antidepressant with sedative qualities, which is only available by prescription. Coincidentally, Sinequan can also be prescribed to help with allergic reactions and/or hives. However, they are NOT the same medication.
- Doxepin Information for Consumers
- Doxepin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Doxepin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Mar 2010 • 4 answers
Posted 4 Nov 2011 • 2 answers
Posted 20 May 2012 • 2 answers
Posted 28 Dec 2012 • 2 answers
Posted 16 Dec 2013 • 1 answer